Open Access
Sept. 1999 3-manifold groups and property $T$ of Kazhdan
Koji Fujiwara
Proc. Japan Acad. Ser. A Math. Sci. 75(7): 103-104 (Sept. 1999). DOI: 10.3792/pjaa.75.103


Suppose that $M$ is a compact, orientable three-manifold such that each piece of the canonical decomposition along embedded spheres, discs and tori admits one of the eight geometric structures of three-manifolds in the sense of Thurston. Let $G$ be a subgroup of $\pi_1(M)$. If $G$ has property $T$ in the sense of Kazhdan, then $G$ is finite.


Download Citation

Koji Fujiwara. "3-manifold groups and property $T$ of Kazhdan." Proc. Japan Acad. Ser. A Math. Sci. 75 (7) 103 - 104, Sept. 1999.


Published: Sept. 1999
First available in Project Euclid: 23 May 2006

zbMATH: 0957.57004
MathSciNet: MR1729853
Digital Object Identifier: 10.3792/pjaa.75.103

Primary: 57M05
Secondary: 20E08 , 22D10

Keywords: property $FA$ of Serre , Property $T$ of Kazhdan , three-manifold groups

Rights: Copyright © 1999 The Japan Academy

Vol.75 • No. 7 • Sept. 1999
Back to Top